Carpal Tunnel Syndrome Attributed to Medication Use: A Pharmacovigilance Study.
Аннотация
OBJECTIVE
Carpal tunnel syndrome (CTS) is a prevalent compression neuropathy with multiple well-documented mechanical and systemic risk factors. However, the role of pharmacological agents in the development of CTS remains underexplored. This study aims to identify drugs disproportionately associated with CTS reports using data from the Food and Drug Administration Adverse Event Reporting System (FAERS).
METHODS
A retrospective pharmacovigilance analysis was conducted using OpenVigil 2.1 to evaluate adverse event (AE) reports of CTS from the FAERS database from October 2003 to September 2024. Only drugs identified as the primary suspect in at least 10 AE reports were included. Disproportionality analysis, including reporting odds ratios (RORs), was used to assess associations between CTS and specific drugs. Positive signals were validated using Bayesian confidence propagation neural network algorithms, with drugs having ROR ≥10 and significant Bayesian confidence intervals (IC025 > 0) considered strongly associated with CTS.
RESULTS
Of 12,929,504 AEs reported during the study period, 6,837 (0.05%) involved CTS. Female patients comprised 69.5% of CTS cases, with a mean age of 57.0±14.9 years. Ten drugs were found to have significant overreporting of CTS, including idursulfase (ROR=51.2, 95% CI=39.0-67.2), galsulfase (ROR=26.8, 95% CI=17.2-41.7), laronidase (ROR=20.9, 95% CI=14.4-30.3), tesamorelin (ROR=20.7, 95% CI=13.7-31.3), anastrozole (ROR=20.6, 95% CI=17.0-24.9), alendronic acid (ROR=17.1, 95% CI=14.5-20.1), gamma-hydroxybutyric acid (GHB) (ROR=16.3, 95% CI=9.6-27.6), rofecoxib (ROR=16.1, 95% CI=14.3-18.2), alendronate (ROR=12.9, 95% CI=11.0-15.2), and tafamidis (ROR=12.0, 95% CI=9.2-15.7).
CONCLUSIONS
Several drugs were disproportionately associated with CTS in the FAERS database, including enzyme replacement therapies (ERTs), aromatase inhibitors, bisphosphonates, growth hormone (GH)-releasing factor analogs, GHB, rofecoxib, and tafamidis. These findings highlight the critical need for increased vigilance and monitoring of new-onset or worsening CTS in high-risk populations prescribed the aforementioned medications. Clinicians should carefully scrutinize pharmacological history when evaluating patients in this context.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.